Good day all. Im a woman of 41 yrs old. I've started with numbness in my left hand and wrist in 2007. The pain and numbness got worst and I had to stop working. I'v been a medical typist for about 5 yrs. Over a period of 1 yr the pain got worse into my arm and my left leg. My foot started dragging when walking. I've went to a Neuro Surgeon in April 2008 and he did a MRI of the Brain and neck, but no clinical diagnosis could be found. He also send me for a EEG, but nothing found. The Neuro Surgeon put me on medication "Tripeline". Ive use that till about 4 months ago. Ive phoned the Neuro Sugeon and explain to him that the meds is not working and the pain is getting worse and the symtoms is starting at my right hand as well. He said he cannot increase the dosis of the meds, I must just keep on taking them. I've decided to go for a second opinion to see a Neurologist. I've saw a Neurologist 1 month ago and he diagnosed with Parkinsons disease as from the symtoms and his examination in consulting room. He did not do any MRI or CT scans or any type of tests. He started me on meds - Carbilev and Parkilyne. The pain in the leg and arm is better but the numbness is still there. Since Im using the meds I have loss of appitite, feeling nausia, and not very well. Ive lost alot of weight. (5kg) in a month. I have alot of side effects on the meds and he suggested that I leave the Parkilyne and only use the Carbilev. My appitite is better since Im only using the Carbilev. Im also under alot of stress and dont know it this could also have a affect on the symptoms. My Employer (a medical Dr- Cardiologist) suggest that I go for another opinion. Seems like the symtoms, the numbness is not getting better. I need some input on this please? I need to know what else can I do? Any suggestions please? Does the symtoms lead to anything else?
Thanks for using the forum. I am happy to address your questions, and my answer will be based on the information you provided here. Please make sure you recognize that this forum is for educational purposes only, and it does not substitute for a formal office visit with a doctor.
Without the ability to examine and obtain a history, I can not tell you what the exact cause of the symptoms is. However I will try to provide you with some useful information.
Pain and negative pain symptoms such as numbness are from nerves or lack of nerves. There are two types of nerves in the body – large and small. The small nerve endings supply the skin and sweat glands and are most associated with pain sensation. With these small fiber neuropathies, symptoms include burning or buzzing or other vague symptoms starting in the feet and hands then in some cases spreading to other parts of the body. The EMG/nerve conduction studies (NCS) (tests done to check for neuropathy) will not show an abnormality, and a definitive diagnosis can only be made with a skin biopsy so that the number of nerve endings can literally be counted. There are other tests of the function of small nerves that can be ordered, such as QSART testing which looks at how much sweat the skin makes, since sweating is in a sense of function of these small nerves. There are several causes of small fiber neuropathy, including diabetes, vitamin deficiencies, autoimmune problems.
Treatment for these neuropathic pains include neurontin and lyrica. Other medications such as antidepressants or antiepileptics have been used.
I am not clear on where your symptoms are based on the description you provide. Thus, localizing the nerve is difficult. I recommend that you continue following up with your neurologist.
Thank you for this opportunity to answer your questions, I hope you find the information I have provided useful, good luck.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.